If the procedure is done will the sweating increase in the groin area because it has the same sweat glands as the underarm?

I am asking about the miradry treatment. If the procedure is done will the sweating increase in the groan area because it has the same sweat glands as the underarm.

Doctor Answers 4

Compensatory sweating after miraDry is very rare

It is very unlikely for miraDry to cause compensatory sweating. I have only read about 2 patients on this forum that developed compensatory sweating after miraDry. To give you more information, we rarely, if ever, see patients get compensatory sweating when underarm sweating is blocked with Botox.

Compensatory sweating is a common occurrence after sympathectomy. 

MiraDry and Compensatory Sweating

You are born with approximately 2 million sweat glands throughout your body. Your underarms only contain about 2% of those glands. With miraDry you will experience the many benefits of stopping sweat in the underarm area, but you will continue to sweat elsewhere.Since your underarms contain only about 2% of the sweat glands within the entire body, you will continue to sweat naturally elsewhere with out increase sweating in other areas.  MiraDry is a great option to help you feel clean, confident and sweat free.

Laurie A. Casas, MD, FACS
Chicago Plastic Surgeon
4.9 out of 5 stars 86 reviews

Underarm and the groin

MiraDry directly treats the sweat glands and odor glands.  Treating under your arms should have no effect on your groin.

Barry N. Silberg, MD, FACS
Santa Rosa Plastic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...


The area treated is so small it is unlikely to cause sweating in other areas increase.What you are thinking about is the effect seen when they used to do the old sweat treatments

Rashid M. Rashid, PhD, MD
Houston Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.